MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hypoxia (1918); Pneumothorax (2012); Unspecified Respiratory Problem (4464); Genital Bleeding (4507)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "forceps which were 1.9 mm in diameter", we selected "fb-231d" as a representative product.The product was unknown but a representative product was chosen for processing purposes.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
[auto-translated] olympus medical systems corp.(omsc) received a literature titled "diagnostic yield and safety of cp-ebus-tbna and rp-ebus-tblb under moderate sedation: a single-center retrospective audit".Literature summary: this retrospective review study aimed to describe the diagnostic yield and safety of cp-ebus-tbnas and rp-ebus-tblbs when performed under moderate sedation in 421 patients.The diagnostic yield of the cp-ebus-tbnas and rp-ebus-tblbs were 62.5% and 71.6%, respectively.The most frequent diagnosis for cp-ebus-tbnas were malignancy, sarcoidosis, and mycobacterium infection (50.9%, 6.3%, and 4.2%, respectively).The most frequent diagnoses for rp-ebus - tblbs were malignancy, organizing pneumonia, and mycobacterium infection (45.8%, 10% and 3.7%, respectively) this study concludes that performing cp-ebus-tbnas and rp-ebus-tblbs under moderate sedation is safe and provides good diagnostic yield.Type of adverse events/number of patients bleeding - 50 patients.Pneumothorax - 1 patient.Hypoxia - 2 patients.Respiratory complaints or fever - 10 patients.Since the literature described "bf-uc260f was connected to eu-me1, we selected "bf-uc260fw" as a representative product.The product was unknown but a representative product was chosen for processing purposes.Since the literature described "bf-q290, bf-260 was connected to cv-260sl or cv-290", we selected "bf-q290, bf-260" as a representative product.Since the literature described "forceps which were 1.9 mm in diameter", we selected "fb-231d" as a representative product.The product was unknown but a representative product was chosen for processing purposes.1.(b)(6)/na-201sx-4022.2.(b)(6)/bf-uc260fw.3.(b)(6)/fb-231d.4.(b)(6)/bf-q290.5.(b)(6)/bf-260.6.(b)(6)/um-s20-17s.This complaint is (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the author confirming there was no malfunction of the olympus equipment and the reported complications are comparable to reported complications in literature.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16159368
Report Number9614641-2023-00054
Device Sequence Number7507506
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2022
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown